MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930)
Date of Event 12/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during elective laparoscopic and open repair of incisional hernia on (b)(6) 2021, the patient was implanted with a ventrio st mesh (device #1).A ventralight st mesh (device #2) was used to extend the midline coverage.It was reported that, 9-months post-implant, the patient was diagnosed with an infection.As reported, during (b)(6) 2022, the patient was diagnosed with a colo-cutaneous fistula through the mesh, which was managed with ivabs, skin management and nutrition.In (b)(6) 2023, the patient underwent a laparotomy, excision of colo-cutaneous fistula, mesh and midline repair.
 
Additional Manufacturer Narrative
As reported, post-implant of the ventrio st mesh, the patient was diagnosed with an infection and subsequent fistula.Infection and fistula are known inherent risks of surgery.The information provided did not indicate a cause for the patient¿s postoperative course.Based on the information provided, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 44 units released for distribution in (b)(6) 2020.The adverse reactions section of the instructions-for-use (ifu) supplied with the device lists fistula formation and infection as possible complications.Regarding infection, the warning section of the ifu supplied with the device states that, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." this mdr represents the ventrio st mesh (device #1).An additional mdr was submitted to represent the ventralight st mesh (device #2).

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16460534
Report Number1213643-2023-00073
Device Sequence Number12390928
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Catalogue Number5950080
Device Lot NumberHUDY1873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale